Alert archive / Texas / Snow Advisories in 2007
Snow Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this snow advisory at Jan 18, 2007, 3:05 PM CST for 4 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 19, 2007, 6:00 PM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2007, 3:05 PM CST (21:05 UTC)
- In effect from
- Jan 19, 2007, 6:00 PM CST
- Expired
- Jan 21, 2007, 3:37 AM CST
- In force
- 34 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3555 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this snow advisory went out at Jan 18, 2:14 PM CST, 51 minutes earlier.
Area forecast discussion, Jan 18, 2:14 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
214 PM CST THU JAN 18 2007
.DISCUSSION...
SUBTROPICAL MOISTURE PLUME CONTINUES TO STREAM ACROSS THE PANHANDLES
THIS AFTERNOON...RESULTING IN WIDESPREAD HIGH CLOUDS. CIGS WILL LOWER
LATE TONIGHT AND DURING THE EARLY PART OF FRIDAY AS LOW-LEVEL
MOISTURE INCREASES ON THE WEST SIDE OF RETREATING SURFACE HIGH.
EXPECT SOME LIGHT SNOW TO DEVELOP ACROSS THE EXTREME SOUTHWEST CWA AS
EARLY AS LATE TONIGHT...BUT CHANCES WILL INCREASE FROM SOUTH TO NORTH
DURING THE DAY ON FRIDAY. TEMPS ARE EXPECTED TO HOVER AROUND FREEZING
FOR MOST OF THE AREA ON FRIDAY AS SNOW DEVELOPS. POINT SOUNDINGS
INDICATE THAT MOST OF THE PRECIP WILL BE IN THE FORM OF SNOW.
HOWEVER...THERE STILL MAY BE SOME SLEET MIXED IN ACROSS THE SOUTHEAST
ZONES. WILL LEAVE AS ALL SNOW AT THIS TIME. HAVE UPGRADED THE WINTER
STORM WATCH TO A WARNING BEGINNING AT 18Z FRIDAY. SNOWFALL AMOUNTS OF
4 TO 8 INCHES ARE STILL EXPECTED ACROSS MUCH OF THE TEXAS
PANHANDLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DO NOT THINK THAT THE
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE COUNTIES WILL REACH
WSW CRITERIA. HOWEVER...DO THINK THAT 2 TO 4 INCHES OF SNOW IS
LIKELY...SO A SNOW ADVISORY IS IN EFFECT STARTING 00Z SATURDAY. THE
HEAVIER SNOW WILL AFFECT THE SOUTHERN ZONES EARLIER...BUT SHOULD
QUICKLY SPREAD TO THE NORTH DURING THE EVENING HOURS. HAVE INCREASED
POPS ABOVE GUIDANCE FOR FRIDAY THROUGH SATURDAY NIGHT. WILL GO WITH
THE SLIGHTLY SLOWER UKMET SOLUTION WITH REGARD TO THE UPPER- LOW.
THIS WILL DELAY THE DRYING DEPICTED BY THE GFS...KEEPING FAIRLY HIGH
POPS IN THE FORECAST THROUGH SATURDAY NIGHT /WITH THE BEST CHANCE IN
THE EASTERN ZONES BY THIS TIME/.
DEPARTING UPPER-LOW WILL BRINGING A REINFORCING SURFACE HIGH INTO THE
AREA ON SUNDAY. TEMPS ON SUNDAY WILL BE TRICKY AS SNOW PACK WILL
BE A BIG WILD-CARD. RETAINED SLIGHT CHANCE IN THE FAR EASTERN ZONES
SUNDAY MORNING BEFORE THE AREA BEGINS TO DRY OUT. DRY CONDITIONS ON
SUNDAY APPEAR TO BE SHORT-LIVED AS ANOTHER SYSTEM DIVES SOUTHEAST
ACROSS THE AREA EARLY NEXT WEEK. THIS WILL PROVIDE A SLIGHT CHANCE OF
SNOW MONDAY AND MONDAY NIGHT. THIS STORM DOES NOT LOOK AS SIGNIFICANT
AT THIS TIME...BUT WILL BEAR WATCHING BY FUTURE SHIFTS AS THE STORM
TRACK AND AVAILABLE MOISTURE BECOME MORE CLEAR. TEMPERATURES MONDAY
AND TUESDAY SHOULD REMAIN WELL BELOW NORMAL...WITH HIGHS GENERALLY IN
THE LOWER TO MID 30S. LOW- LEVEL WESTERLY FLOW WILL SET UP FOR THE
MIDDLE OF NEXT WEEK...PROVIDING A MODEST WARM-UP /STILL BELOW NORMAL
TEMPS/ AND DRY CONDITIONS FOR THE REMAINDER OF THE PACKAGE. MEX
VALUES LOOK TO WARM FOR MOST OF THE PERIOD AND HAVE UNDERCUT BY
SEVERAL DEGREES.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 22 31 22 29 19 / 10 60 80 60 40
BEAVER OK 17 36 20 32 22 / 0 20 50 60 50
BOISE CITY OK 15 35 19 31 18 / 0 30 60 50 30
BORGER TX 23 35 23 32 23 / 5 40 70 60 40
BOYS RANCH TX 20 33 22 31 20 / 10 50 80 60 40
CANYON TX 21 30 23 29 19 / 20 60 80 70 40
CLARENDON TX 23 31 23 30 22 / 10 60 80 70 50
DALHART TX 17 34 19 31 16 / 5 40 70 50 30
GUYMON OK 18 36 22 32 21 / 0 20 50 50 40
HEREFORD TX 20 29 21 30 19 / 20 70 90 60 40
LIPSCOMB TX 19 36 21 32 23 / 0 30 50 70 50
PAMPA TX 21 34 22 31 22 / 5 40 70 70 50
SHAMROCK TX 23 33 23 31 26 / 10 50 70 80 60
WELLINGTON TX 25 32 24 31 25 / 10 60 80 80 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM 12 PM FRIDAY TO 6 AM CST SUNDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DEAF SMITH...DONLEY...GRAY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...WHEELER.
SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SUNDAY FOR THE
FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...SHERMAN.
OK...SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SUNDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
24/02Hazardous weather outlook, Jan 18, 1:00 PM CST, 2 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST THU JAN 18 2007 OKZ001>003-TXZ001>020-191200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST THU JAN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS WEST TEXAS AND THE SOUTHERN HIGH PLAINS THIS WEEKEND. THIS UPCOMING STORM IS EXPECTED TO CAUSE ANOTHER ROUND OF ACCUMULATING SNOW ACROSS THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. PRELIMINARY FORECASTS SUGGEST 4 TO 8 INCHES OF SNOW ACCUMULATION MAY OCCUR OVER MUCH OF THE SOUTHWEST...CENTRAL... AND EASTERN TEXAS PANHANDLE...WHERE A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. ACROSS THE EXTREME NORTHERN AND NORTHWEST TEXAS PANHANDLE...AS WELL AS THE OKLAHOMA PANHANDLE...LESS THAN 4 INCHES OF SNOW ACCUMULATION ARE EXPECTED FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ARE HIGHLY ENCOURAGED TO MAKE THE NECESSARY PREPARATIONS FOR ANOTHER WINTER STORM EVENT BEGINNING FRIDAY AFTERNOON AND CONTINUING INTO THE WEEKEND. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:05 PM CST | Winter Storm Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 61 hr |
Nearby
Snow Advisories in Texas, 2007Snow Advisories in Oklahoma, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.